Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Prescribed minocycline for acne. Got urticaria rash. Is this due to medicine?.

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2399 Questions
My daughter was prescribed minocycline 50mg BID for acne now 3 weeks she has urticaria we stopped antibiotics 4days ago hives are worse and spreading her doctor have prednisone 20mg TID but rash is getting worse?
Posted Sun, 12 May 2013 in Skin Rash
Answered by Dr. S. Murugan 4 hours later
Welcome to XXXXXXX
Thanks for posting your query.

There are three points to be cleared.

1. The urticarial rash may not be due to Minocyclin, but may be due to the topical applications given along with Minocyclin. It is quite common. If you are continuous to use the topical preparations even after stopping Minocyclin, the rashes may not respond.
2. Urticaria will always be itching. If it is not itchy it may not be due to urticaria, may be due irritation or exaggeration of acne.
3. Prednisolone will worsen the acne.

If it is due urticaria only then it will subside within another few days as Minocyclin is long acting antibody and it will take some more time to get cleared.
Your daughter will be alright soon.
DR S.Murugan.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor